MAUDE Adverse Event Report: SYNTHES MONUMENT STARDRIVE SCREWDRIVER T25 WITH T-HANDLE; SCREWDRIVERS

SYNTHES MONUMENT STARDRIVE SCREWDRIVER T25 WITH T-HANDLE; SCREWDRIVERS
Catalog Number 03.620.001
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Device is an instrument and is not implanted/explanted.Complainant device is not expected to be returned for manufacturer review/investigation.(b)(6).A device history record (dhr) review was performed for part #03.620.001, synthes lot#7875471: release to warehouse date: 02-feb-2015, expiration date: n/a, supplier: (b)(4): no non conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Patient code (b)(4) is used as the complainant indicated that the device fell apart and was not usable during the explant procedure.The surgery was not successfully completed.The implant was left in the patient.According to the provided picture it is confirmed that the handle has come off from the screwdriver shaft ¿ the screwdriver is not broken as mentioned on the device report.Part was not returned, an investigation could not be performed.A review of the device history records found no issues that would have contributed to this complaint.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that the screwdriver was used for an extraction surgery on (b)(6) 2017.When surgeon turned the cable counterclockwise, the green part began to unscrew and release.No surgical delay was reported.Patient outcome is good.The doctor had placed the straight bar, without molding.When he wanted to unlock the system for correction, it failed.The green t-key was running false.The green part where it holds the key was spinning, completely free of the active tip.According to the surgeons the patient may have problems.It is not known what problems they expect.The surgery was not successfully performed.The implant was left in the patient.Concomitant device reported: straight bar (part # unknown, lot # unknown, quantity 1) this report is for one (1) stardrive screwdriver t25 with t-handle this is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
(b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Straight bar is the 6.0mm rod implanted in patient on (b)(6) 2017.Concomitant device reported: rod (498.151, lot number unknown, quantity 1).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STARDRIVE SCREWDRIVER T25 WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6733510
Report Number1719045-2017-10672
Device Sequence Number856135
Product Code HXX
UDI-Device Identifier07611819824041
UDI-Public(01)07611819824041(10)7875471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.620.001
Device Lot Number7875471
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer08/03/2017
10/09/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/11/2017
10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRAIGHT BAR (PART # UNKNOWN, LOT # UNKNOWN, QTY 1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight62